MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; GCJ
Model Number 1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic peritoneal dialysis catheter insertion.Event description: 1st cer: 2017-0802, 2nd cer: 2017-0803.Dr.(b)(6) was performing this procedure.He tried to introduce this port as his primary trocar insertion.The patient had a thick abdominal wall (dr.(b)(6) estimated 5 cm.).The trocar got through the anterior fascia and other layers fine but got resistance at the posterior fascia.Dr.(b)(6) continued to try to enter when the cannula and obturator bent in half.He tried a second trocar with the same result, then he broke scrub to try to find a different trocar or another solution.The dir.Of surgical services advised him they have no other option and to try again, which he did and was able to enter the fascia and peritoneum, and the procedure then proceeded as planned.Dr.(b)(6) feels this issue resulted in over ten minutes of increased procedure time and "extra holes in the patient's fascia".Additional information received via telephone from sales rep on may 3, 2017 - it was described that a 10-2 motion and proper technique were being used.It is unknown if the doctor bent the products more the after procedure.Type of intervention: na.Patient status: no patient injury.The patient is recovering as expected.
 
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation along with nine sterile units.Upon inspection of the event unit, engineering was able to confirm the complainant's experience of a bent cannula and obturator.The cannula and obturator were both fractured at the site of the bend.No damage was noted on the nine sterile units returned.The likely root cause of the damaged trocar is a combination of insertion force and material degradation during the molding process, which could cause the part to be more prone to fractures.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CTF01, 5X150 KII FIOS ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6596107
Report Number2027111-2017-01796
Device Sequence Number760569
Product Code GCJ
UDI-Device Identifier00607915124014
UDI-Public(01)00607915124014(17)191222(30)01(10)1286079
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
1
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/22/2019
Device Model Number1
Device Catalogue Number1
Device Lot Number1286079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date06/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1